Bifurcation diagrams and heteroclinic networks of octagonal H-planforms

Grégory Faye 1 Pascal Chossat 1, 2, *
* Auteur correspondant
1 NEUROMATHCOMP - Mathematical and Computational Neuroscience
CRISAM - Inria Sophia Antipolis - Méditerranée , JAD - Laboratoire Jean Alexandre Dieudonné : UMR6621
Abstract : This paper completes the classification of bifurcation diagrams for H-planforms in the Poincar ́e disc D whose fundamental domain is a regular octagon. An H-planform is a steady solution of a PDE or integro-differential equation in D, which is invariant under the action of a lattice subgroup Γ of U(1,1), the group of isometries of D. In our case Γ generates a tiling of D with regular octagons. This problem was introduced as an example of spontaneous pattern formation in a model of image feature detection by the visual cortex where the features are assumed to be represented in the space of structure tensors. Under "generic" assumptions the bifurcation problem reduces to an ODE which is invariant by an irreducible representation of the group of automorphisms G of the compact Riemann surface D/Γ. The irreducible representations of G have dimension one, two, three and four. The bifurcation diagrams for the representations of dimension less than four have already been described and correspond to already well known goup actions. In the present work we compute the bifurcation diagrams for the remaining three irreducible representations of dimension four, thus completing the classification. In one of these cases, there is generic bifurcation of a heteroclinic network connecting equilibria with two different orbit types.
Type de document :
Article dans une revue
Journal of Nonlinear Science, Springer Verlag, 2012, 22 (1), pp.277-325. 〈10.1007/s00332-011-9118-x〉
Liste complète des métadonnées

Littérature citée [41 références]  Voir  Masquer  Télécharger

https://hal.archives-ouvertes.fr/hal-00807364
Contributeur : Pascal Chossat <>
Soumis le : mercredi 3 avril 2013 - 14:14:49
Dernière modification le : jeudi 3 mai 2018 - 13:32:58
Document(s) archivé(s) le : jeudi 4 juillet 2013 - 04:09:38

Fichier

new_article.pdf
Fichiers produits par l'(les) auteur(s)

Identifiants

Citation

Grégory Faye, Pascal Chossat. Bifurcation diagrams and heteroclinic networks of octagonal H-planforms. Journal of Nonlinear Science, Springer Verlag, 2012, 22 (1), pp.277-325. 〈10.1007/s00332-011-9118-x〉. 〈hal-00807364〉

Partager

Métriques

Consultations de la notice

486

Téléchargements de fichiers

199